Alert archive / Illinois / River Flood Warnings in 2011
River Flood Warning 13, NWS Chicago, IL
NWS Chicago, IL issued this river flood warning at Feb 27, 2011, 10:49 AM CST for LaSalle County, Illinois. It took effect at Mar 1, 2011, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 10:49 AM CST (16:49 UTC)
- In effect from
- Mar 1, 2011, 6:00 AM CST
- Expired
- Feb 27, 2011, 9:45 PM CST
- In force
- Issued by
- NWS Chicago, IL
- Flood severity
- Minor
County LaSalle County, IL
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River at Ottawa (OTWI2).
- Action stage
- 461 ft
- Minor stage
- 463 ft
- Moderate stage
- 467 ft
- Major stage
- 471 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
556 WGUS43 KLOT 271649 FLWLOT FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1049 AM CST SUN FEB 27 2011 ...THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... ILLINOIS RIVER AT MORRIS AFFECTING GRUNDY COUNTY ILLINOIS RIVER AT OTTAWA AFFECTING LA SALLE COUNTY ILLINOIS RIVER AT LA SALLE AFFECTING BUREAU AND LA SALLE COUNTIES .SHOWERS AND THUNDERSTORMS WILL LIKELY RESULT IN SIGNIFICANT RAINFALL TOTALS TONIGHT. RAINFALL TOTALS OF ONE HALF INCH TO ONE INCH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. ADDITIONAL INFORMATION CAN BE FOUND AT WEATHER.GOV/CHICAGO. && ILC063-280449- /O.NEW.KLOT.FL.W.0012.110301T1137Z-110302T2024Z/ /MORI2.1.ER.110301T1137Z.110302T0000Z.110302T1424Z.NO/ 1049 AM CST SUN FEB 27 2011 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLOOD WARNING FOR THE ILLINOIS RIVER AT MORRIS. * FROM LATE MONDAY NIGHT TO WEDNESDAY AFTERNOON. * AT 945 AM SUNDAY THE STAGE WAS 7.7 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 16.9 FEET BY TUESDAY EVENING. * IMPACT...AT 16.0 FEET...PINE BLUFF ROAD, WEST OF ROUTE 47, AND DWIGHT ROADS FLOOD ON SOUTH SIDE OF RIVER. $$ ILC099-280448- /O.NEW.KLOT.FL.W.0013.110301T1200Z-110303T1930Z/ /OTWI2.1.ER.110301T1200Z.110302T0600Z.110303T1330Z.NO/ 1049 AM CST SUN FEB 27 2011 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLOOD WARNING FOR THE ILLINOIS RIVER AT OTTAWA. * FROM TUESDAY MORNING TO THURSDAY AFTERNOON. * AT 945 AM SUNDAY THE STAGE WAS 459.9 FEET. * FLOOD STAGE IS 463.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 464.0 FEET BY EARLY WEDNESDAY MORNING. * IMPACT...AT 463.9 FEET...TOP OF FOX RIVER BANK AT OTTAWA REGIONAL HOSPITAL. FLOODING BEGINS AT CENTRAL SCHOOL. $$ ILC011-099-280448- /O.NEW.KLOT.FL.W.0014.110228T2145Z-000000T0000Z/ /LSLI2.1.ER.110228T2145Z.110302T1800Z.000000T0000Z.NO/ 1049 AM CST SUN FEB 27 2011 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLOOD WARNING FOR THE ILLINOIS RIVER AT LA SALLE. * FROM MONDAY AFTERNOON UNTIL FURTHER NOTICE. * AT 945 AM SUNDAY THE STAGE WAS 18.9 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 24.4 FEET BY WEDNESDAY AFTERNOON. * IMPACT...AT 20.0 FEET...AGRICULTURAL AREAS IN LA SALLE, SPRING VALLEY, AND PERU LOWLANDS ARE FLOODED. $$
1 follow-up statement
783 WGUS83 KLOT 280345 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 945 PM CST SUN FEB 27 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ILLINOIS... ILLINOIS RIVER AT MORRIS AFFECTING GRUNDY COUNTY ILLINOIS RIVER AT OTTAWA AFFECTING LA SALLE COUNTY .WATER LEVELS WILL RISE FROM RAINFALL SUNDAY NIGHT BUT ARE EXPECTED TO REMAIN BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. && ILC063-280415- /O.CAN.KLOT.FL.W.0012.000000T0000Z-110302T2024Z/ /MORI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 945 PM CST SUN FEB 27 2011 THE FLOOD WARNING IS CANCELLED FOR THE ILLINOIS RIVER AT MORRIS. * AT 845 PM SUNDAY THE STAGE WAS 8.4 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...WATER LEVELS WILL RISE FROM RAINFALL SUNDAY NIGHT BUT ARE EXPECTED TO REMAIN BELOW FLOOD STAGE. $$ ILC099-280415- /O.CAN.KLOT.FL.W.0013.000000T0000Z-110303T1930Z/ /OTWI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 945 PM CST SUN FEB 27 2011 THE FLOOD WARNING IS CANCELLED FOR THE ILLINOIS RIVER AT OTTAWA. * AT 845 PM SUNDAY THE STAGE WAS 460.1 FEET. * FLOOD STAGE IS 463.0 FEET. * FORECAST...WATER LEVELS WILL RISE FROM RAINFALL SUNDAY NIGHT BUT ARE EXPECTED TO REMAIN BELOW FLOOD STAGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at Feb 27, 9:40 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Feb 27, 9:40 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
940 AM CST SUN FEB 27 2011
.DISCUSSION...
356 AM CST
P.S. WITH ALL THE EXCITEMENT TONIGHT FORGOT TO MENTION THAT WILL
BE CANCELLING THE FRZ RAIN ADVISORY EARLY. FRZ DZ HAS ENDED AS
WEAK SFC LOW HAS MOVED INTO SW LOWER MI RESULTING IN WESTERLY
WINDS ADVECTING IN SLIGHTLY DRIER AIRMASS. CIGS HAVE BEEN COMING
UP AND THREAT OF DRIZZLE HAS ALL BUT ENDED FOR NOW. STILL COULD BE
SOME ICY SPOTS WHERE ICE ACCUMULATED AND THE SFC WASNT
TREATED...BUT NOT ANTICIPATING ANY ADDITIONAL FRZ DZ THIS MORNING.
IZZI
//PREV DISCUSSION...
343 AM CST
OBVIOUSLY THE BIGGEST FORECAST CHALLENGE AND THE MAJORITY OF MY
EFFORT THIS MORNING WAS FOCUSED ON DEALING WITH TONIGHT STORM
SYSTEM. SIGNIFICANT RAINFALL...THUNDERSTORMS...AND MAYBE EVEN SOME
ACCUMULATING WINTRY PRECIP ARE ALL POSSIBLE TONIGHT.
THE PUZZLE PIECES ARE BEGINNING TO FALL INTO PLACE FOR A SIGNIFICANT
STORM SYSTEM TO AFFECT THE CENTRAL AND EVENTUALLY EASTERN UNITED
STATES. VIGOROUS UPPER LEVEL LOW IS MOVING INTO THE FOUR CORNERS
REGION WITH EVEN A FEW THUNDERSTORMS NOTED WITH THIS UPPER
LOW...OFF OF THE CALIFORNIA COAST. FARTHER EAST...HEIGHT FALLS ARE
ALREADY EVIDENT THIS MORNING IN THE ISALLOBARIC ANALYSIS WITH
MODEST PRESSURE FALLS OVER THE CENTRAL PLAINS. AS A RESULT...LOW
LEVEL SOUTHERLY FLOW HAS BEEN INCREASING AND DOING ONE HECK OF A
JOB SENDING MOISTURE STREAMING NORTHWARD...AS EVIDENCED BY THE
LOW/MID 60F DEWPOINTS NOW INTO CENTRAL OKLAHOMA. AS UPPER LOW
CONTINUES EAST A SURFACE CYCLONE WILL DEVELOP OVER THE HIGH PLAINS
THIS MORNING AND BEGIN TO TRACK NORTHEAST TODAY ALONG THE
TIGHTENING BAROCLINIC ZONE BECOMING ESTABLISHED FROM THE CENTRAL
PLAINS NORTHEAST INTO NORTHERN INDIANA.
WHILE MUCH OF THE DAY WILL BE DRY...CONTINUED NORTHWARD TRANSPORT OF
HIGHER THETA-E AIRMASS WILL LIKELY RESULT IN SHOWERS AND
THUNDERSTORMS DEVELOPING THIS AFTERNOON TO THE NORTH OF THE SURFACE
BOUNDARY OVER NORTHERN MO INTO NORTHWEST ILLINOIS...WITH THIS
ACTIVITY LIKELY TO SPREAD INTO OUR CWA TOWARD EVENING. WHILE
INSTABILITY IS NOT EXPECTED TO BE TREMENDOUS...FAIRLY COLD
ENVIRONMENT COULD MEAN A THREAT OF SOME GRAUPEL OR SMALL HAIL WITH
THE MORE VIGOROUS STORMS.
SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE THIS EVENING
AS 60KT+ LOW LEVEL JET TRANSPORTS COPIOUS AMOUNTS OF MOISTURE
NORTHWARD INTO THE REGION. MODELS STILL SUGGEST THAT PWATS WILL
INCREASE TO 250-300% OF NORMAL WITH VERY STRONG LIFT ASSOCIATED WITH
INTENSE FRONTOGENETIC CIRCULATION THAT DEVELOPS BENEATH COUPLED JETS
OVER THE AREA. POTENTIAL EXISTS FOR RESPECTABLY LARGE PORTION OF THE
CWA TO END UP WITH RAINFALL TOTALS WELL OVER AN INCH TONIGHT...WHICH
DOES HAVE ME CONCERNED ABOUT FLOOD POTENTIAL. DID CONSIDER GOING
WITH A FLOOD WATCH...HOWEVER IN THE END DECIDED TO HOLD OFF AS THE
SYSTEM WILL BE MOVING QUITE QUICKLY AND GENERALLY EXPECT RAINFALL
TO END UP BELOW FLASH FLOOD GUIDANCE. OVERALL THINK THERE IS A
RATHER HIGH POTENTIAL FOR MINOR/NUISANCE (ADVISORY TYPE) FLOODING
WITH A MUCH LESSER (THOUGH NON-ZERO) THREAT FOR HIGHER IMPACT
FLOODING.
JUST TO MAKE THINGS MORE INTERESTING...AS SURFACE LOW MOVES QUICKLY
UP THE FRONTAL BOUNDARY...STRENGTHENING NORTHERLY WINDS AND
RESULTANT COLD AIR ADVECTION COULD RESULT IN SOME P-TYPE ISSUES
FROM LATE EVENING INTO THE OVERNIGHT OVER OUR NORTHERN CWA.
FORECAST SOUNDINGS FOR RFD WOULD ACTUALLY SUGGEST A CHANGE OVER TO
FRZ RAIN THEN SNOW BEFORE THE PRECIP ENDS. SYNOPTICALLY
SPEAKING...THIS SCENARIO CERTAINLY DOESNT SCREAM FOR ANY
SIGNIFICANT ACCUMULATIONS OF SNOW/ICE AND AM THEREFORE NOT
INCLINED TO HIT THE THREAT TOO HARD JUST YET AND CERTAINLY NOT
PLANNING ANY WINTER HEADLINES. THIS IS SOMETHING THAT WILL NEED TO
BE WATCHED BUT WITH THE EXPECTED SHARP CUT OFF IN PRECIP ON THE
NORTHERN EDGE OF THE FRONTOGENETIC CIRCULATION AND UNCERTAINTY IN
HOW QUICKLY SUFFICIENTLY COLD AIR MOVES IN...ANY ACCUMULATING
WINTRY PRECIP WILL PROBABLY END UP BEING MORE OF A NOWCAST ISSUE
TONIGHT MORESO THAN A FORECAST ISSUE AHEAD OF TIME.
SPEAKING OF TIGHT THERMAL GRADIENTS...ZFP WILL PROBABLY NOT
ADEQUATELY DESCRIBE EXPECTED TEMPERATURE TRENDS TODAY OVER SOUTHERN
CWA WHERE HIGH TEMPERATURES WILL LIKELY BE REACHED AFTER SUNSET
BEFORE FRONT MOVES IN AND SENDS TEMPS CRASHING BEFORE SUNRISE. WILL
PROBABLY SEE TEMPS WELL INTO THE 50S OVER SOUTHERN MOST CWA FOR A
TIME TONIGHT BEFORE THE BOTTOM FALLS OUT AND TEMPS GO PLUMMETING.
NOT MUCH ELSE WORTH TALKING ABOUT FORECAST-WISE WITH QUICK SHOT OF
COLD AIR MONDAY WITH SKIES CLEARING OUT...FOLLOWED BY A REBOUND IN
TEMPS TUESDAY IN ADVANCE OF A DRY COLD FRONTAL PASSAGE AND
SUBSEQUENT COOL DOWN MID WEEK. PATTERN COULD TURN MORE ACTIVE/WET
AGAIN LATER NEXT WEEK...BUT BEYOND THAT NO POINT IN SPECULATING
ABOUT THE DETAILS THIS FAR OUT AS THE MOST LIKELY THING THAT CAN
SAID WITH COMPLEX SPLIT FLOW PATTERN THAT FAR OUT IS THAT THE MODELS
WILL FLIP FLOP ALL ABOUT AND THE ODDS OF ANYTHING RESEMBLING CURRENT
MODEL GUIDANCE ACTUALLY HAPPENING IS PROBABLY NOT ALL THAT GREAT!
IZZI
&&
.HYDROLOGY...
343 AM CST
EXPECTING SIGNIFICANT RISES TO OCCUR ON RIVERS AND STREAMS ACROSS
THE HSA FOLLOWING THE ANTICIPATED HEAVY RAINFALL TONIGHT.
CONTINGENCY FORECASTS BASED ON HPC'S FORECASTED QPF SUGGEST THAT
SEVERAL FORECAST POINTS COULD RISE ABOVE BANKFULL...BUT NOT MUCH IN
THE WAY OF FLOODING BASED ON CURRENT QPF. SEVERAL FORECAST MODELS
SUGGEST THAT A SECONDARY AXIS OF HEAVIER QPF...POSSIBLY IN EXCESS OF
AN INCH...COULD SET UP FARTHER NORTH THAN HPC FORECASTS WHICH SUGGESTS
PLACING MUCH HIGHER QPF OVER A MUCH LARGER PORTION OF OUR HSA.
SHOULD THIS OCCUR...RISES ON RIVERS WILL LIKELY BE MORE
SIGNIFICANT WITH AT LEAST MINOR FLOODING AT A FEW OF THE FORECAST
POINTS. RIVER FORECASTS LOOKING AT THE 95TH PERCENTILE MAX QPF
FROM THE SREF SUGGEST THAT MANY FORECAST POINTS WOULD BE
SUSCEPTIBLE TO EXCEEDING FLOOD STAGE WITH A COUPLE FORECAST POINTS
NEARING AND POTENTIALLY EXCEEDING MODERATE FLOOD STAGE.
ENOUGH UNCERTAINTIES EXIST AT THIS POINT TO HOLD OFF ON PUTTING OUT
ANY SORT OF WATCHES...AS A DECENT PERCENT OF THE QPF COULD BE A
RESULT OF THUNDERSTORMS...WHICH WE ARE NOT GREAT AT FORECASTING. IN
ADDITION...TEMPERATURES ARE FORECAST TO FALL BELOW FREEZING MONDAY
MORNING WHICH SHOULD SLOW THE RUN-OFF AND RESULT IN LOWER CRESTS
THAN WOULD NORMALLY BE EXPECTED. UPDATED RIVER FORECASTS ISSUED
LATER THIS MORNING WILL TAKE INTO ACCOUNT THE FORECASTED QPF TONIGHT
AND THOSE WITH INTERESTS ALONG AREA RIVERS SHOULD KEEP ABREAST OF
LATER FORECASTS THE NEXT 48 HOURS.
IZZI
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 15Z...
* LOW POTENTIAL FOR SCT-BKN 010-015 CIGS TO REDEVELOP PRIOR TO
18-19Z...WILL KEEP FEW010 IN TAF.
* TIMING OF RETURN OF CIGS OF 020-025.
* SOUTH WINDS BECOMING SOUTHEAST THEN EAST.
* TIMING ARRIVAL OF RAIN WITH TS POSSIBLE.
* TRANSITION FROM LIQUID PRECIP TO WINTRY MIX OVERNIGHT.
MDB
//DISCUSSION...UPDATED 15Z...
MADE SOME SIGNIFICANT CHANGES TO CEILING FORECAST INTO AFTERNOON.
008-015 CIGS QUICKLY DISSIPATED FROM ACROSS AREAS SOUTHEAST OF RFD
LEAVING MOSTLY CLEAR SKIES. WITH SUN NOW ALLOWED TO HEAT THE LOWER
LEVELS EXPECT FEW-SCT 010-015 DEVELOPMENT. STRATUS DECK OF 020-025
IS TO THE SOUTH OF THE TERMINALS AND WORKING NORTH...EXPECT THIS
TO ARRIVE EARLY THIS AFTERNOON. RFD LOOKS TO REMAIN IFR FOR
SEVERAL HOURS WITH SOME IMPROVEMENT EXPECTED BY EARLY AFTERNOON.
MDB
PREVIOUS DISCUSSION FROM 12Z...
PERSISTENT DRIZZLE HAS FINALLY COME TO AN END ACROSS THE AREA AND
NOW THE MAJORITY OF THE AREA HAS MVFR TO VFR VISBY NOTED. CIG
TRENDS HAVE BEEN DIFFICULT TO GRASP OVERNIGHT. IFR CIGS HAVE
SLOWLY RISEN TO MID LEVEL MVFR AND THIS SHOULD BE THE TOP FOR THIS
MORNING THOUGH THEY MAY FLIRT WITH VFR FOR A SHORT TIME. SATELLITE
IMAGERY DEPICTS AN AREA OF MID/HIGH LEVEL CLOUDS ABOUT THE I-80
CORRIDOR AND THAT HAS MIXED THE ATMOSPHERE ENOUGH TO TAKE THE IFR
CIGS AND RAISE THEM TO MVFR. IN AREAS TO THE NORTH...WITH LESS
MIXING...CIGS HAVE GENERALLY BEEN IN THE HIGH IFR TO LOW MVFR.
WINDS TO REMAIN FAIRLY LIGHT THROUGH THE DAY THOUGH MIXING MAY
BRING DOWN SOME OF THE SLIGHTLY HIGH MOMENTUM AIR AND GUSTS IN THE
LOW TEENS ARE POSSIBLE...THOUGH SHOULD BE FEW AND BETWEEN. ADDED A
CB GROUP TO THE AFTERNOON AND EVENING PERIOD FOR THE POSSIBILITY
OF SOME SCATTERED THUNDERSTORM ACTIVITY. WINDS TO THEN BECOME
NORTHERLY OVERNIGHT AS SYSTEM PASSES TO THE EAST...AND SUSTAINED
WINDS AS WELL AS GUSTS TO ALSO INCREASE. PRECIP TYPE AS WE MOVE
INTO THE EVENING IS ALSO TRICKY...AS THERE MAY BE A PERIOD WHERE
WE MAY TRANSITION TO FREEZING RAIN / GRAUPEL IF COLD AIR
UNDERCUTS THE WARMER AIR ALOFT...BUT IT WILL EVENTUALLY TRANSITION
TO SNOW BY THE MORNING HOURS.
SHEA
//ORD AND MDW CONFIDENCE...UPDATED 15Z...
* MEDIUM-HIGH CONFIDENCE THAT 010-015 CIGS WILL NOT RETURN UNTIL
LATER IN THE PERIOD...WILL KEEP FEW010 FOR NOW.
* LOW-MEDIUM CONFIDENCE ON TIMING OF ARRIVAL OF 020-025 CIGS THIS AFTERNOON.
* MEDIUM CONFIDENCE IN WIND TRENDS THROUGH EVENING.
* MEDIUM CONFIDENCE IN TIMING OF ARRIVAL OF RAIN AND THUNDER
TIMING...MEDIUM-HIGH CONFIDENCE THAT THUNDER WILL OCCUR AT TIMES
THIS EVENING/EARLY TONIGHT.
* LOW CONFIDENCE ON SPECIFICS OF PRECIP TYPE CHANGEOVER TONIGHT
BUT CONFIDENCE HIGH IN IT BEING LIGHT SNOW BY MONDAY MORNING.
MDB
//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...
MONDAY...MVFR CIGS. STRONG W/NW WINDS
TUESDAY...VFR
WEDNESDAY...VFR
THURSDAY...MVFR RA/SN
FRIDAY...MVFR RA
SATURDAY...MVFR RA/SN
SHEA
&&
.MARINE...
430 AM CST
HIGH PRESSURE ACROSS WISCONSIN AND ILLINOIS...WILL GRADUALLY SHIFT
EAST ACROSS THE LAKES THIS MORNING AND ACROSS THE EAST COAST
TONIGHT. LOW PRESSURE IS BEGINNING TO FORM ACROSS THE PLAINS...AND
WILL MOVE NORTHEAST THROUGH CENTRAL ILLINOIS AND NORTHERN INDIANA
TONIGHT. THE GRADIENT WONT INCREASE MUCH UNTIL THE LOW PUSHES EAST
OF THE LAKES...AND WINDS AOA GALE CRITERIA MAY BE EXPERIENCE
ACROSS THE SOUTHERN HALF OF THE LAKE. CURRENT GUIDANCE STILL
SUGGESTS THAT THIS WILL BE A LOW END GALE EVENT...BUT BEING STILL
3RD PERIOD...WITH A SMALL DECREASE...WITH RESPECT TO INTENSITY...OVER
THE LAST 24 HOURS...WILL CONTINUE TO HOLD ONTO THE WATCH BUT STILL
MENTION GALE FORCE WINDS TO 35 KT IN THE OPEN WATERS FORECAST.
WINDS TO THEN BACK TO THE NORTHEAST MONDAY AFTERNOON AND BEGIN TO
DECREASE AS HIGH PRESSURE ACROSS THE PLAINS BUILDS IN.
SHEA
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...3 AM MONDAY TO MIDNIGHT TUESDAY.
GALE WATCH...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...3 AM MONDAY TO
MIDNIGHT TUESDAY.
&&Hazardous weather outlook, Feb 27, 4:29 AM CST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 429 AM CST SUN FEB 27 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 281030- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 429 AM CST SUN FEB 27 2011 /529 AM EST SUN FEB 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY PRODUCE SMALL HAIL. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING. AND A CHANCE OF ACCUMULATING SNOW OR ICE TONIGHT. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND LIKELY AT TIMES TONIGHT OVER THE ENTIRE OUTLOOK AREA. HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE ACROSS THE REGION TONIGHT. FREEZING RAIN...SLEET...AND SNOW ARE POSSIBLE MAINLY NORTH OF A LINE FROM THE NORTH SUBURBS OF CHICAGO WEST TO DIXON OVERNIGHT TONIGHT. DISCUSSION: A STRONG STORM SYSTEM WILL APPROACH THE REGION LATER TODAY INTO TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE AS EARLY AS LATE THIS AFTERNOON AND WILL BE LIKELY TONIGHT. IN ADDITION TO CLOUD TO GROUND LIGHTNING...SOME OF THE STORMS MAY PRODUCE BRIEF DOWNPOURS AND SMALL HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT WHICH COULD RESULT IN LOCALIZED FLOODING...MAINLY IN LOW LYING AND POOR DRAINAGE AREAS. AS COLDER AIR MOVES IN FROM THE NORTH TONIGHT...RAIN MAY CHANGE TO A PERIOD OF FREEZING RAIN OR SNOW OVER FAR NORTHERN AND NORTH CENTRAL ILLINOIS. WHILE THE CHANCES OF SIGNIFICANT ACCUMULATIONS DO NOT APPEAR HIGH...IT IS POSSIBLE ENOUGH ICE OR SNOW COULD ACCUMULATE TO CAUSE SOME TRAVEL PROBLEMS IN SPOTS. FINALLY...PORTIONS OF THE DES PLAINES RIVER WILL REMAIN IN FLOOD...WHILE PORTIONS OF THE FOX AND ILLINOIS RIVERS WILL REMAIN ABOVE BANKFULL. RENEWED RISES ARE LIKELY LATE TONIGHT ON ALL AREA RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PORTIONS OF MANY RIVERS AND CREEKS WILL LIKELY RISE ABOVE BANKFULL WITH A FEW LOCATIONS LIKELY TO EXPERIENCE SOME FLOODING AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE CHICAGO TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-281030- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 429 AM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE LIKELY VERY LATE THIS AFTERNOON INTO TONIGHT. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT MONDAY INTO MONDAY EVENING. HAZARDOUS WINDS FOR SMALL CRAFT ARE POSSIBLE TUESDAY...WITH HAZARDOUS WINDS AND WAVES POSSIBLE THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-281030- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 429 AM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE LIKELY TONIGHT OVER SOUTHERN PORTIONS OF THE LAKE. GALE FORCE WINDS ARE POSSIBLE LATE TONIGHT OVER SOUTHERN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALE FORCE WINDS ARE POSSIBLE MONDAY INTO MONDAY EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO IZZI
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 9:12 PM CST | Freezing Rain Advisory | LOT | Boone, DeKalb, DuPage, Grundy, Kane, Kendall and 6 more | 7 hr |
| Feb 27, 3:44 AM CST | Small Craft Advisory | LOT | 42 hr | |
| Feb 27, 10:04 AM CST | River Flood Warning | LOT | Iroquois | 24 hr |
| Feb 27, 10:04 AM CST | River Flood Warning | LOT | LaSalle | 24 hr |
| Feb 27, 10:04 AM CST | River Flood Warning | LOT | Iroquois | 24 hr |
| Feb 27, 10:49 AM CST | River Flood Warning | LOT | Grundy | 11 hr |
| Feb 27, 10:49 AM CST | River Flood Warning | LOT | Bureau, LaSalle | 15 days |
| Feb 27, 11:03 AM CST | River Flood Advisory | LOT | Cook | 10 hr |
| Feb 27, 11:03 AM CST | River Flood Advisory | LOT | Kankakee | 23 hr |
| Feb 27, 11:03 AM CST | River Flood Advisory | LOT | Grundy, Will | 23 hr |
| Feb 27, 11:03 AM CST | River Flood Advisory | LOT | Will | 10 hr |
| Feb 27, 11:03 AM CST | River Flood Advisory | LOT | Kane, Kendall | 29 hr |
| Feb 27, 11:03 AM CST | River Flood Advisory | LOT | Grundy | 23 hr |
| Feb 27, 1:23 PM CST | Special Weather Statement | LOT | Iroquois | 22 min |
| Feb 27, 1:59 PM CST | Special Weather Statement | LOT | Kankakee | 46 min |
| Feb 27, 3:02 PM CST | Special Weather Statement | LOT | Iroquois, Kankakee | 28 min |
| Feb 27, 3:31 PM CST | Special Weather Statement | LOT | Kankakee | 29 min |
| Feb 27, 3:37 PM CST | Winter Weather Advisory | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 12 hr |
Nearby
River Flood Warnings in Illinois, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.